Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 1, 2011, 3:02 AM EST. It took effect at Feb 1, 2011, 10:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:02 AM EST (08:02 UTC)
- In effect from
- Feb 1, 2011, 10:00 PM EST
- Expired
- Feb 2, 2011, 8:34 PM EST
- In force
- 23 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
284 WHUS72 KILM 010802 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 302 AM EST TUE FEB 1 2011 AMZ250-252-254-256-011615- /O.NEW.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 302 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS TONIGHT WITH SEAS BUILDING TO 6 TO 9 FT LATE. WIND GUSTS COULD REACH 30 KNOTS AT TIMES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
8 follow-up statements
220 WHUS72 KILM 011611 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1111 AM EST TUE FEB 1 2011 AMZ250-252-254-256-020000- /O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1111 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT TONIGHT WITH GUSTS UP TO 30 KT TOWARD DAYBREAK WEDNESDAY. SEAS WILL BUILD TO 6 TO 9 FT LATE TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11 HTTP://WWW.WEATHER.GOV/ILM
416 WHUS72 KILM 012057 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EST TUE FEB 1 2011 AMZ250-252-254-256-020400- /O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 357 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT TONIGHT WITH FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK WEDNESDAY AHEAD OF A PRE-FRONTAL TROUGH. SEAS WILL BUILD TO 6 TO 9 FT LATE TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11 HTTP://WWW.WEATHER.GOV/ILM
556 WHUS72 KILM 020215 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 915 PM EST TUE FEB 1 2011 AMZ250-252-254-256-021100- /O.NEW.KILM.MF.Y.0002.110202T0300Z-110202T1500Z/ /O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 915 PM EST TUE FEB 1 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT TONIGHT WITH A FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK AHEAD OF A PRE-FRONTAL TROUGH. SEAS WILL BUILD TO 6 TO 9 FT AND AROUND 10 FT AT FRYING PAN SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT. * VISIBILITY: WARM...MOIST AIR MOVING ACROSS CHILLY WATER TEMPERATURES WILL BE CONDUCIVE FOR THE DEVELOPMENT OF DENSE SEA FOG. VISIBILITIES WILL LIKELY DROP TO LESS THAN 1 NM ACROSS A MAJORITY OF THE AREA OVERNIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
401 WHUS72 KILM 020508 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1208 AM EST WED FEB 2 2011 AMZ250-252-254-256-021315- /O.CAN.KILM.MF.Y.0002.000000T0000Z-110202T1500Z/ /O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1208 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT TONIGHT WITH A FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK. SEAS WILL BUILD TO 6 TO 9 FT AND AROUND 10 FT AT FRYING PAN SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
203 WHUS72 KILM 020814 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 314 AM EST WED FEB 2 2011 AMZ250-252-254-256-021615- /O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 314 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND WAVES: SOUTHERLY WINDS 20 TO 25 KT ARE EXPECTED THIS MORNING WITH A FEW GUSTS UP TO 30 KNOTS. SEAS WILL BUILD TO 5 TO 7 FEET WITH SOME 8 FOOT SEAS POSSIBLE NEAR FRYING PAN SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND WEST LATER TODAY...WITH WINDS AND SEAS DIMINISHING TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
635 WHUS72 KILM 021547 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1047 AM EST WED FEB 2 2011 AMZ250-252-254-256-030400- /O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1047 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND WAVES: SOUTHERLY WINDS 20 TO 25 KT ARE EXPECTED THIS MORNING WITH A FEW GUSTS UP TO 30 KNOTS. SEAS WILL BUILD TO 5 TO 7 FEET WITH SOME 8 FOOT SEAS POSSIBLE NEAR FRYING PAN SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND WEST LATER TODAY...WITH WINDS AND SEAS DIMINISHING TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
665 WHUS72 KILM 022319 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 619 PM EST WED FEB 2 2011 AMZ254-256-030030- /O.CAN.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 619 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE FALLEN BELOW ADVISORY CRITERIA. $$ AMZ250-252-030400- /O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 619 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND WAVES: OFFSHORE FLOW WILL CONTINUE TO TREND SEAS DOWNWARD THIS EVENING. SEAS SHOULD FALL BELOW 6 FEET LATE THIS EVENING. $$ RJD HTTP://WWW.WEATHER.GOV/ILM
741 WHUS72 KILM 030134 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 834 PM EST WED FEB 2 2011 AMZ250-252-030245- /O.CAN.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 834 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/ILM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:42 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 1, 12:42 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1242 AM EST TUE FEB 1 2011 .SYNOPSIS... A COOL AND DAMP PATTERN WILL CONTINUE THROUGH TUESDAY AFTERNOON. A WARM FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY. A COLD FRONT WILL FOLLOW QUICKLY FROM THE WEST WITH GOOD CHANCES OF RAIN EARLY WEDNESDAY. WEAK HIGH PRESSURE WILL PREVAIL THURSDAY FOLLOWED BY ANOTHER STORM SYSTEM AFFECTING THE AREA FRIDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 900 PM MONDAY...LEFTOVER PATCHY LIGHT RAIN THROUGH THIS EVENING. OTHERWISE...LOOKING AT OVERCAST SKIES FROM LOW LEVEL STRATUS AND ONLY PATCHY FOG AT MOST AS WEDGE OF SFC HIGH PRESSURE PREVAILS OVERNIGHT INTO TUESDAY. THE N-NE FLOW RESULTING FROM THE WEDGE WILL CONTINUE TO FUNNEL AND SUSTAIN THE SHALLOW DEPTH OF COLD AIR ACROSS THE FORECAST AREA INTO TUE. FOR THE MOST PART...COULD SEE ANOTHER 1-3 DEGREE DROP IN DEWPOINTS BY DAYBREAK TUE...WITH LOW TO MID 30S WELL INLAND TO THE UPPER 30S TO AROUND 40 AT THE COAST. TONIGHTS TEMPS WILL RANGE UP TO 5 DEGREES ABOVE DEWPOINTS...WITH LOWS SLATED IN THE UPPER 30S INLAND TO THE LOWER 40S AT THE BEACHES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2:30 PM MONDAY...ONLY SUBTLE CHANGES TO THE SHORT TERM AS THE MAIN FRONT...ASSOCIATED WITH A MID LEVEL CYCLONE MOVING THROUGH THE MIDWEST...REMAINS SCHEDULED FOR AN EARLY WEDNESDAY MORNING ARRIVAL. IN FINE TUNING THE FORECAST AS WE STEP CLOSER IN TIME...I INCREASED POPS FOR THE WESTERN AREAS EARLY WEDNESDAY MORNING TO CATEGORICAL AS THE LOW LEVEL CONVERGENCE AT 850MB IS BETTER IN THESE AREAS. AS THE BOUNDARY MOVES TO THE EAST...THE CONVERGENCE WEAKENS AND LIKELY POPS SEEM MORE REASONABLE FOR COASTAL AREAS. AS FOR WEATHER TYPE...I CONTINUED TO ADVERTISE SHOWERS SANS THUNDER AS THE SREF CAPE PROBABILITIES OVER LAND ARE NON EXISTENT. GUIDANCE HAS BACKED OFF SLIGHTLY ON SUSTAINED WINDS AS WILMINGTON WAS PREVIOUSLY ADVERTISING SUSTAINED WINDS OF TWENTY KNOTS FOR TUESDAY AFTERNOON. IT HAS SINCE DROPPED BACK A COUPLE OF KNOTS. FORTUNATELY THERMAL PROFILES WILL NOT BE IDEAL FOR MIXING AS A 60 KNOT JET MOVES ACROSS EARLY WEDNESDAY. REGARDLESS...EXPECT GUSTY CONDITIONS BEGINNING EARLY WEDNESDAY FROM 15-20 MPH AND 25-35MPH WEDNESDAY AFTERNOON. OVERALL I CONTINUE TO FAVOR THE COOLER TEMPERATURE GUIDANCE WHICH KEEPS MOST AREAS BELOW 70 FOR WEDNESDAY. EXPECT LOW TEMPERATURES FOR WEDNESDAY TO BE REALIZED EARLY WITH STEADY OR SLOWLY RISING TEMPERATURES FOR THE REMAINDER OF THE NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 2:30 PM MONDAY...CONFIDENCE STILL NOT HIGH ON THE LATEST LONG TERM FORECAST. THE OPERATIONAL GFS AND ECMWF SURFACE PATTERNS ARE IN AGREEMENT FOR A LOW PRESSURE TROUGH TO DEVELOP ALONG THE COAST FRIDAY. BUT AFTER THIS THE ECWMF AND THE GFS DIVERGE GREATLY. THE GFS DEVELOPS AT 1004 MB LOW OFF HATTERAS AT 12 UTC SATURDAY MORNING. THE ECWMF HAS A MUCH WEAKER SURFACE LOW OVER HATTERAS AND A MAIN LOW OVER SOUTHWEST GEORGIA. THE ECWMF IS ABOUT 12 HOURS SLOWER DEVELOPING THE LOW WHICH WILL SHIFT LATE IN THE WEEKEND. SUNDAY AND MONDAY ARE EXPECTED TO BE DRY AND SKIES WILL BE CLEARING. AS MENTIONED EARLY WITH THE LOCATION OF THE TROUGH AND THE LOW PRESSURE AREA TEMPERATURES ARE EXPECTED TO BE WARM ENOUGH SO ONLY RAIN IS EXPECTED WITH THE LATE WEEK SYSTEM. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 06Z...CONFIDENCE HAS DECREASED DUE TO POOR MODEL PERFORMANCE AND CONTINUED ADVECTION OF SLIGHTLY DRIER LOW-LEVEL AIR INTO THE REGION WHICH IS KEEPING IFR IN CHECK. FRUSTRATING NIGHT TO SAY THE LEAST AS GUIDANCE CONTINUES TO INITIALIZE WITH IFR CIGS...WHILE OF OUR AIRPORTS BUT ILM ARE MVFR/VFR CURRENTLY. STRENGTHENING COLD AIR WEDGE IS ALLOWING FOR WINDS TO REMAIN ALMOST DUE NORTH...WHICH IS ADVECTING DRIER AIR AS EVIDENCED BY DEWPOINTS IN THE UPPER 20S ACROSS NORTHERN NC. NORTH WINDS AOA 5 KTS WILL DELAY THE DEVELOPMENT AT IFR...ESP ACROSS SOUTH CAROLINA. HIGHEST CONFIDENCE IS AT ILM WHERE CEILINGS ARE ALREADY BELOW 1000 FT. NAM MOS GUIDANCE...WHICH HAS BEEN SLIGHTLY BETTER THAN THE GFS MOS GUIDANCE...HAS REMOVED IFR FROM THE TERMINALS ENTIRELY OVERNIGHT. HOWEVER WEDGE SCENARIOS NEARLY ALWAYS BRING IFR INTO THE TERMINALS...AND AS WINDS SLOWLY VEER TO THE NE THE TD DROP SHOULD CEASE AND CIGS WILL HAVE A CHANCE TO FILL IN. NOTE THAT AMD/S MAY AGAIN BECOME NECESSARY DURING THE OVERNIGHT. IMPROVEMENT WILL BE SLOW AFTER SUNRISE TODAY...BUT EXPECT AT LEAST MVFR TO DEVELOP THIS AFTN...WITH VFR EVEN POSSIBLE. IMPROVEMENTS WILL BE SHORT LIVED HOWEVER AS MOISTURE ASSOCIATED WITH A DEEP MIDWEST SYSTEM WILL APPROACH FROM THE WEST...INTRODUCING CIG RESTRICTIONS BACK TO THE TERMINALS BY THE END OF THIS FORECAST PERIOD...WITH IFR DEVELOPING EVERYWHERE AFTER 00Z WEDNESDAY. WINDS ON TUESDAY WILL SLOWLY VEER FROM N TO E AND THEN SE AT 6 TO 10 KTS AS THE AREA GETS INTO THE WARM SECTOR. EXTENDED OUTLOOK...MODERATE CONFIDENCE IN SHRA AND IFR WITH A COLD FRONT WEDNESDAY. GUSTY SE WINDS ALSO LIKELY WEDNESDAY BEFORE FROPA. VFR DEVELOPING WEDNESDAY NIGHT AND PERSISTING THROUGH THURSDAY. MODERATE CONFIDENCE IN RAIN AND IFR RETURNING FRIDAY AND SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 900 PM MONDAY...HIGH PRESSURE NOSING/RIDGING ACROSS THE CAROLINAS FROM SE CANADA WILL PROVIDE A NE WIND OVERNIGHT INTO TUE. THE SFC PG HAS SOMEWHAT STABILIZED AND ONLY WEAK CAA AT BEST...WILL COMBINE TO PROVIDE 10-15 KT WIND SPEEDS...ALTHOUGH SPEEDS COULD BE AROUND 15 KT EARLY ON FROM CAPE FEAR NORTH DUE TO THE DEPARTING WEAK SFC LOW. SEAS WILL RUN 2 TO 3 FT...EXCEPT AROUND 3 FT CAPE FEAR NORTH WHERE NE WINDS ARE SLIGHTLY STRONGER. SEAS WILL MAINLY BE COMPRISED OF THE 4 TO 5 SECOND WIND CHOP. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2:30 PM MONDAY...BENIGN WINDS AND SEAS FOR TUESDAY AS THE WEDGE OF HIGH PRESSURE WEAKENS THROUGHOUT THE DAY. WINDS WILL BE 10 KNOTS OR LESS THROUGH THE DAY WITH SEAS 2-3 FEET. THE REAL ACTION FOR THE MARINE COMMUNITY STARTS TUESDAY EVENING AS WINDS TURN SOUTH AND INCREASED MARKEDLY. FORTUNATELY WATER TEMPERATURES IN THE 40S AND 50S WILL IMPEDE CONVECTIVE MIXING AS A 60 KNOT JET MOVES BY AT 850MB. THE SYNOPTIC GRADIENT WILL STILL WARRANT SUSTAINED WINDS OF 25 KNOTS OR SO THROUGH MOST OF THE DAY WEDNESDAY. SIMILAR TO PREVIOUS EVENTS...CANT RULE OUT A GUST OR TWO INTO GALE CRITERIA BUT FEEL A SMALL CRAFT ADVISORY SHOULD SUFFICE. THE LATEST SWAN IS ADVERTISING SEAS OF 6-9 FEET BY WEDNESDAY MORNING WHICH SHOULD CONTINUE THROUGH EARLY AFTERNOON. AS WINDS TURN OFFSHORE...SEAS QUICKLY DIMINISH. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 2:30 PM MONDAY...A FRONTAL BOUNDARY WILL BE WELL EAST OF THE COASTAL WATERS AND THIS WILL PROVIDE FOR A NORTH TO NORTH-NORTHWEST WIND OF 15 TO 20 KNOTS. BY FRIDAY MORNING A COASTAL TROUGH WILL DEVELOP AND LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE GULF COAST AND DEEPEN AS IT MOVES FROM HATTERAS NORTHWARD. THIS COASTAL TROUGH WILL FORCE THE WINDS NORTHEAST ON FRIDAY AND THEN BACK TO THE SOUTHWEST ON FRIDAY. SEAS ARE EXPECTED TO BEGIN AT 2 TO 3 FEET NEAR SHORE TO ALMOST 5 FEET...20 MILES OFF THE COAST ON THURSDAY WITH THE OFFSHORE FLOW. SEAS WILL SETTLE A BIT UNTIL THE LOW PRESSURE MOVES ACROSS ON SATURDAY...BUT CONFIDENCE IS LOW ON THE TRACKING AND SPEED OF THE SYSTEM SO CONFIDENCE ON SMALL CRAFT IS LOW AT THIS TIME. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...DCH SHORT TERM...SHK LONG TERM...DRH AVIATION...JDW
Hazardous weather outlook, Jan 31, 6:29 PM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 629 PM EST MON JAN 31 2011 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-012330- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 629 PM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-012330- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 629 PM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS AND SEAS MAY REACH SMALL CRAFT ADVISORY THRESHOLDS TUESDAY NIGHT THROUGH WEDNESDAY AS STRONG LOW PRESSURE MOVES TO NEW ENGLAND FROM THE MID-MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.